MAUDE Adverse Event Report: HEARTWARE, INC HEARTWARE® VENTRICULAR ASSIST SYSTEM - CDC ADAPTER; CIRCULATORY ASSIST SYSTEM

HEARTWARE, INC HEARTWARE® VENTRICULAR ASSIST SYSTEM - CDC ADAPTER; CIRCULATORY ASSIST SYSTEM
Catalog Number 1435
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/12/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported no power with the returned cdc adapter was not confirmed.Various analyses were conducted and reviewed in order to evaluate the performance of the cdc adapter in relation to the reported event.Analysis of the cdc adapter revealed that the device failed to meet specifications; the device passed visual inspection but failed functional testing as a result of the connector plug found not connecting as intended and requiring extra force to successfully connect the adapter to the controller.This observation is considered not related to the reported event.The reported event could not be duplicated at the bench level; the cdc adapter was able to provide power to the controller successfully.Heartware will submit a supplemental report when new facts arises which materially alters information submitted in a previous mdr report.This event was assessed and is being reported as part of a retrospective review of events, which was in response to an update to the mdr decision criteria.
 
Event or Problem Description
During a clinic visit, it was reported by the patient that the controller dc adapter was not providing power.The patient also stated that the dc in the car worked to power other items.The controller dc adapter was replaced with no reported consequence or impact to the patient.No further information was provided.

Brand Name
HEARTWARE® VENTRICULAR ASSIST SYSTEM - CDC ADAPTER
Common Device Name
CIRCULATORY ASSIST SYSTEM
Manufacturer (Section D)
HEARTWARE, INC
14400 nw 60th avenue
miami lakes FL 33014 3105
MDR Report Key6921217
Report Number3007042319-2017-03570
Device Sequence Number852215
Product Code DSQ
UDI-Device Identifier00888707000109
UDI-Public00888707000109
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number1435
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2016
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/27/2017
Initial Report FDA Received Date10/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age31 YR
Patient Weight79